73.2K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Tamoxifen and Periods

1 REPLY 1
Guest user
Not applicable

Re: Tamoxifen and Periods

Hi,
I think this is normal. It happened to me exactly the same, (I'm 39). Periods stopped with chemo, been on Tam 16 months- no periods- then came off for 3 weeks for an op and got a period. I said to my surgeon I was worried stopping would make my periods come back and he said that the thrombosis risk is very real and it was important to stop.
16 months ago my onc said if my periods came back within 2 years to contact him so he could put me on zoladex as having periods shows tam is not completely protecting you. I am waiting to see if I get another period as I'm now back on tam and theres no sign of one. (want to avoid zoladex if poss. but dont want to put myself in danger) If I do get another period my BCN has said to contact the onc.
I know we all get different advice so someone else may say something else!
I was a bit pleased actually, I was so convinced I'd had a menopause it made me feel all sort of young!

hotmomma
Member

Tamoxifen and Periods

Just wondering if it is normal for your periods to return after only 3 weeks of stopping Tamoxifen.
I was 44 when diagnosed and my periods stopped completely after my 1st round of Chemo.That was almost 2yrs ago now.Came off Tamoxifen last year for a months break and my periods didn't come back.
I am due surgery next Wednesday and was told to stop taking the Tamoxifen 3wks ago, but I started my period this morning.Is this normal and has it happened to anyone else?
Thanks,
Francesca xxx